MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32337
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that the stiffening cannula has become lodged in the drain.A flexima drainage catheter was selected for use in the biliary tract.During the procedure, the drains had been flushed and soaked in saline prior to the loading of the stiffening cannula.However, it was noted that the stiffening cannula has become lodged in the drain, and it has not been able to be removed, necessitating the removal of the entire drain.The procedure was completed with a different device and no patient complications were reported.However, device analysis revealed that the distal tip of the stent was observed broken at the distal tip.
 
Additional Manufacturer Narrative
Date of event: used (b)(6) 2023 as the event date was not reported.Device evaluated by mfr: the complaint device was received for product analysis.The device was returned with the flexible cannula stuck inside.It was observed that the stent was kinked at the pigtail section.The cannula was observed kinked at proximal section and the distal tip of the stent was observed broken at the distal tip.The pouch was returned, and it was observed that the pouch information matches with the complaint information.No more damages were observed on the device.Under the microscope the distal tip of the stent was observed broken at the distal tip.No other issues were identified during the product analysis.

Brand Name
FLEXIMA
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16936050
Report Number2124215-2023-21673
Device Sequence Number5730952
Product Code FGE
UDI-Device Identifier08714729454953
UDI-Public08714729454953
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K023870
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Model Number32337
Device Catalogue Number32337
Device Lot Number0030141021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRAINAGE CATHETER - COOK
Patient SexUnknown